Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 22, NWS Corpus Christi, TX

May 8, 2005Goliad County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at May 8, 2005, 2:47 PM CDT for Goliad County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 8, 2005, 2:47 PM CDT (19:47 UTC)
Expired
May 8, 2005, 3:15 PM CDT
In force
28 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Goliad County, TX

The radar

The Corpus Christi radar (KCRP), 97 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 8, 11:50 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 7.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2005-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1912 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2005-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1912 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
644 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.8
Supercell composite
4.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 2:28 PM CDT, 19 minutes earlier.

Area forecast discussion, May 8, 2:28 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
228 PM CDT SUN MAY 8 2005

.SHORT-TERM (TONIGHT THROUGH MONDAY NIGHT)...TORNADO WATCH TIL 7 PM
OVER THE NORTHERN TIER OF COUNTIES.  MOST OF THE STRONGEST
CONVECTION REMAINS TO THE NORTH OF THE CWFA.  STILL A POTENTIAL WITH
DAYTIME HEATING TO GET STRONGER DEVELOPMENT IN OUR AREA.  HOWEVER...
FURTHER WEST CONVECTION WILL BE INHIBITED SLIGHTLY BY BACK SIDE OF
UPPER VORT WHOSE MAIN INFLUENCE WILL BE TO THE EAST OF THE AREA. FOR
NOW...EXPECT TO JUST KEEP A SLIGHT CHANCE FOR PRECIPITATION OVER THE
NORTH AND EAST.  EXPECT RAIN TO END BEFORE MIDNIGHT.  CLOUDS WILL
RETURN OVERNIGHT OVER THE EASTERN HALF OF THE AREA.  WILL SEE SOME
PATCHY FOG OVER INLAND WEST AREAS BUT NO FURTHER THAN EASTERN DUVAL
AND EASTERN MCMULLEN COUNTIES.  WILL STAY ON THE HIGH SIDE OF
GUIDANCE OR GO JUST ABOVE THAT.  SUBSIDENCE AREA WITH LESS MOISTURE
TO WORK WITH ON MONDAY AS UPPER RIDGE BEGINS TO MOVE IN.  COULD NOT
RULE OUT A VERY ISOLATED CELL OR TWO BUT AT THIS TIME PREFER TO KEEP
THE FORECAST DRY WITH THE DRIER AND MORE SUBSIDENT AIRMASS (ALSO
BETTER CAP).  NO RAIN TO MENTION ON MONDAY NIGHT.  LOW LEVEL JET MAY
BE TOO STRONG FOR FOG ON MONDAY NIGHT SO HAVE NOT MENTIONED AT THIS
TIME.  AGAIN...GENERALLY STAYED ON THE WARM SIDE OF GUIDANCE FOR
MONDAYS AND MONDAY NIGHTS TEMPERATURES.

&&

.AVIATION...JUST KEPT THUNDER IN THE VCT TAF EARLY TONIGHT OTHERWISE
EXPECT CONVECTION TO BE NORTH OF THE AREA BY 00Z.  EXPECT TO SEE
SOME CIGS BELOW MVFR OVER KALI AND KVCT...WITH MVFR CIGS OVR KCRP
AND VFR OVR LRD.  PATCHY FOG INLAND CENTRAL SECTIONS TONIGHT...WITH
VSBYS 1/2SM OVR KALI AS WINDS LIGHTEN UP AND GET SOME RADIATIONAL
COOLING.  CIGS AND VSBYS WILL RISE WITH THE SUN...WITH VFR EXPECTED
OVER ALL AREAS EXCEPT KVCT BFR 18Z.

&&

.MARINE...WILL BE BORDERLINE SCA THIS EVENING FOR ALL MARINE
CONCERNS WITH THE STRONGER WINDS FOR THE SOUTHERN BAYS AND NEARSHORE
WATERS.  SCA CAN PROBABLY BE LIFTED FOR 1030PM UPDATE.  MORE LIKELY
WILL SEE SCEC THAN SCA FOR MONDAY AS BOUNDARY LAYER GRADIENT NOT AS
STRONG...ALTHOUGH WILL SEE SOME GOOD DAYTIME HEATING AND SEA-BREEZE
CIRCULATION TOMORROW AND TOMORROW NIGHT.

&&

.LONG-TERM (TUESDAY THROUGH SUNDAY)...NO SIGNIFICANT CHANGES TO THE
EXTENDED FORECAST.  UPPER RIDGING WILL MOVE ACROSS SOUTH TEXAS TUES
AND WED RESULTING IN ONLY PARTLY CLOUDY SKIES AND NO REAL CHANCE OF
ANY PRECIP.  RIDGE AXIS WILL SLIDE OFF TO THE EAST ON WEDNESDAY AS
NEXT STRONG UPPER LOW MOVES INTO THE SOUTHWEST US.  SEVERAL SURFACE
LOWS WILL DEVELOP IN THE LEE OF THE ROCKIES FROM THE TX PANHANDLE
INTO WESTERN KANSAS.  PRESSURE GRADIENT WILL REMAIN FAIRLY TIGHT
THROUGH THE PERIOD...ESPECIALLY ON WED AND THU...SO WILL CONTINUE
WITH THE BREEZY/WINDY WORDING DURING THE AFTERNOONS.  DRYLINE WILL
SET UP OVER THE BIG BEND REGION WITH MODERATELY UNSTABLE
AFTERNOONS...SHOULD SEE SOME CONVECTION DEVELOP OUT THERE ON
THURSDAY AND FRIDAY.  WEAK VORTICITY MAXIMA WILL ROTATE AROUND THE
SOUTHERN PERIPHERY OF THE UPPER LOW THURSDAY NIGHT AND
FRIDAY...WHICH MAY ALLOW FOR AN ISOLATED THUNDERSTORM TO MAKE IT
INTO THE FAR WESTERN COUNTIES.  WILL HAVE 20 POPS FOR LATE THU NIGHT
AND LATE FRI NIGHT OVER THE WESTERN TWO COUNTIES.  STILL LOOKS
SLIGHTLY ABOVE NORMAL ON TEMPS THROUGH THE END OF THE WEEK...WITH
LITTLE PRECIP OTHER THAN AN ISOLATED SEA BREEZE SHOWER OR TSTM ON
FRI/SAT.

&&

.PRELIMINARY POINT TEMP/POPS
CORPUS CHRISTI  71 88 72 90 71 / 10 05 00 00 00
VICTORIA        69 89 70 89 68 / 20 05 00 00 00
LAREDO          75 97 75 97 74 / 05 05 00 00 00
ALICE           70 91 71 92 70 / 10 05 00 00 00
ROCKPORT        73 85 73 86 73 / 10 05 00 00 00
COTULLA         69 95 70 94 68 / 10 05 05 00 00

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...TORNADO WATCH TXZ229>234-246-247
GM...SCA GMZ230-235-250-255-270-275.

86/GW...SHORT-TERM
91/JD...LONG-TERM
Hazardous weather outlook, May 8, 10:15 AM CDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1015 AM CDT SUN MAY 8 2005

GMZ230-235-250-255-270-275-TXZ229>234-239>247-082130-
ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES-
REFUGIO-SAN PATRICIO-VICTORIA-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB-
1015 AM CDT SUN MAY 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THIS
AFTERNOON. SOME STORMS MAY BECOME SEVERE OVER THE VICTORIA
CROSSROADS...AND OVER PORTIONS OF THE COASTAL BEND AND
RIO GRANDE PLAINS. ANY SEVERE WEATHER WHICH DEVELOPS IS EXPECTED TO
MAINLY BE WEST AND NORTH OF A PORT LAVACA TO ROBSTOWN TO KINGSVILLE
LINE...WITH THE MAIN SEVERE WEATHER ELEMENTS BEING DAMAGING WINDS AND
LARGE HAIL. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE BAYS AND
ADJACENT COASTAL WATERS FOR TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON ALONG THE SEA
BREEZE BOUNDARY FROM THE COASTAL PLAINS EASTWARD TO THE COAST.
BREEZY TO WINDY CONDITIONS OVER THE INTERIOR AND SMALL CRAFT
ADVISORY CRITERIA ARE EXPECTED THE ENTIRE WEEK AS LOW PRESSURE
PERSISTS FROM THE PLAINS STATES TO MEXICO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY TODAY.

GW/WC/BB

In the hours before

Special weather statement, May 8, 10:34 AM CDT, 4 hours 13 minutes before
AREA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1034 AM CDT SUN MAY 8 2005

TXZ229>234-239>247-082126-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
1034 AM CDT SUN MAY 8 2005

...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER THE VICTORIA
  CROSSROADS...THE WESTERN COASTAL BEND AND RIO GRANDE PLAINS THROUGH
  EARLY EVENING...

AN UPPER LEVEL DISTURBANCE WILL CONTINUE TO MOVE ACROSS SOUTH CENTRAL
TEXAS THIS AFTERNOON.  DAYTIME HEATING OVER THE WESTERN COASTAL BEND
AND RIO GRANDE PLAINS WILL COMBINE WITH A UPPER LEVEL JET AND
SUFFICIENT MOISTURE TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS.

A FEW STORMS COULD BECOME SEVERE...GENERALLY WEST OF A PORT LAVACA TO
ROBSTOWN TO KINGSVILLE LINE.  DAMAGING WINDS AND LARGE HAIL WILL BE
THE MAIN SEVERE WEATHER POSSIBILITIES.

RESIDENTS ACROSS SOUTH TEXAS SHOULD CLOSELY MONITOR THIS DEVELOPING
WEATHER SITUATION AND BE ALERT TO RAPIDLY CHANGING WEATHER
CONDITIONS. EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS SHOULD
BE PREPARED FOR POSSIBLE ACTIVATION.

SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING LARGE HAIL...STRONG
WINDS IN EXCESS OF 58 MPH AND EVEN TORNADOES. IF SEVERE WEATHER
THREATENS YOUR AREA...THEN MOVE TO AN INTERIOR ROOM AND LAY DOWN ON
THE FLOOR. IF CAUGHT OUTSIDE...LAY FLAT DOWN ON THE GROUND...
PREFERABLY IN A DITCH OR OTHER LOW SPOT. NEVER TRY TO OUTRUN SEVERE
WEATHER.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR TELEVISION
FOR THE LATEST WEATHER INFORMATION.

GW/WC
Special weather statement, May 8, 12:00 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1200 PM CDT SUN MAY 8 2005

TXZ229>234-246-247-090000-
BEE-CALHOUN-GOLIAD-LA SALLE-LIVE OAK-MCMULLEN-REFUGIO-VICTORIA-
1200 PM CDT SUN MAY 8 2005

...A TORNADO WATCH IS IN EFFECT UNTIL 7 PM CDT...

THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH VALID UNTIL
700 PM CDT SUNDAY EVENING. THE WATCH INCLUDES THE COUNTIES OF BEE...
CALHOUN...GOLIAD...LA SALLE...LIVE OAK...MCMULLEN...REFUGIO AND
VICTORIA. SOME CITIES INCLUDED IN THE WATCH ARE BEEVILLE...COTULLA...
ENCINAL...GEORGE WEST...GOLIAD...PORT LAVACA...PORT OCONNOR...
REFUGIO...SEADRIFT...SKIDMORE...THREE RIVERS...TILDEN AND VICTORIA.

A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES TO OCCUR
IN OR NEAR THE WATCH AREA. IF TORNADOES DO IN FACT DEVELOP OR ARE
SPOTTED...THEN A TORNADO WARNING WILL BE ISSUED.

EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD BE PREPARED FOR POSSIBLE
ACTIVATION. RESIDENTS ACROSS SOUTH TEXAS SHOULD REMAIN ALERT AND BE
READY TO QUICKLY ACT IF THREATENING WEATHER APPROACHES YOUR AREA. IF
SEVERE WEATHER THREATENS YOUR AREA...THEN MOVE TO AN INTERIOR ROOM
AND LAY DOWN ON THE FLOOR. IF CAUGHT OUTSIDE...LAY FLAT DOWN ON THE
GROUND...PREFERABLY IN A DITCH OR OTHER LOW SPOT. NEVER TRY TO OUTRUN
SEVERE WEATHER.

STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL STATEMENTS OR
POSSIBLE WARNINGS REGARDING THIS DEVELOPING WEATHER SITUATION.

GW

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 3:02 PM CDTSevere Thunderstorm WarningCRPVictoria43 min
May 8, 3:42 PM CDTSevere Thunderstorm WarningCRPVictoria48 min
May 8, 3:44 PM CDTSevere Thunderstorm WarningCRPLive Oak46 min
May 8, 4:02 PM CDTTornado WarningCRPLive Oak43 min
May 8, 4:23 PM CDTSevere Thunderstorm WarningCRPBee67 min
May 8, 4:30 PM CDTSevere Thunderstorm WarningCRPVictoria60 min
May 8, 5:00 PM CDTSevere Thunderstorm WarningCRPLive Oak, San Patricio60 min
May 8, 5:32 PM CDTTornado WarningCRPJim Wells, Live Oak43 min
May 8, 5:41 PM CDTSevere Thunderstorm WarningCRPRefugio49 min
May 8, 5:56 PM CDTSevere Thunderstorm WarningCRPNueces, San Patricio49 min
May 8, 6:09 PM CDTSevere Thunderstorm WarningCRPJim Wells36 min
May 8, 6:23 PM CDTSpecial Marine WarningCRP97 min
May 8, 6:32 PM CDTSevere Thunderstorm WarningCRPSan Patricio43 min
May 8, 6:32 PM CDTTornado WarningCRPNueces43 min
May 8, 6:43 PM CDTSpecial Marine WarningCRP92 min
May 8, 6:50 PM CDTSevere Thunderstorm WarningCRPAransas40 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.